Jump to content

emilyology

Member Since 10 Jun 2013
Offline Last Active Aug 01 2013 10:34 AM

Posts I've Made

In Topic: Pre Accutane, Any Advice Is Welcome :)

01 August 2013 - 10:36 AM

I went on Accutane when I was 16 (?) or maybe earlier at the tail end of 15 - I can't remember because it was about 5 years ago! I never had hair loss, just really dry lips and dry eyes. Those were the only side effects I had from Accutane. I was initially worried about the possibility of my depression, anxiety, and ADHD getting worse, but they had been monitored since age 10 by my psychiatrist, and I have been medicated, so things actually got better once I started looking better.

 

I was on Bactrim as well during my Accutane treatment to avoid flare ups, and that worked. Do I have some scarring? Yes, but not super noticeable, and it wasn't from the Accutane, it was from the acne I let go on for too long.

Hey Emily, thanks a lot for your reply. Im glad things worked out for you. So you would suggest accutane to someone in my position? Im sure the bactrim will start working soon but I don't want to go through all of this only to come off it and the acne returns. I am going to see if they will let me use bactrim with accutane, so hopefully like you I can avoid an IB.

 

How is your skin now, post accutane? And yeh i know what you mean about the scarring, most of my major scarring is from the past - it can be treated anyhow.

Sorry for the late reply! Yes, I would recommend it to someone in your position, or at least bring it up to the derm. I'm still on Bactrim to avoid flare ups, and it works. Then again, I'm someone who has no problems taking a pill each day since I already take a few. Post accutane, my skin isn't scarred. It has some craters, but those were present *before* starting. Good luck!


In Topic: Pre Accutane, Any Advice Is Welcome :)

26 July 2013 - 08:43 AM

I went on Accutane when I was 16 (?) or maybe earlier at the tail end of 15 - I can't remember because it was about 5 years ago! I never had hair loss, just really dry lips and dry eyes. Those were the only side effects I had from Accutane. I was initially worried about the possibility of my depression, anxiety, and ADHD getting worse, but they had been monitored since age 10 by my psychiatrist, and I have been medicated, so things actually got better once I started looking better.

 

I was on Bactrim as well during my Accutane treatment to avoid flare ups, and that worked. Do I have some scarring? Yes, but not super noticeable, and it wasn't from the Accutane, it was from the acne I let go on for too long.


In Topic: Accutane

26 July 2013 - 08:39 AM

Make sure to tell this to your dermatologist. You're not supposed to get sun exposure once you're on Accutane, so your skin will probably need to heal before he/she puts you on it, but I don't doubt that they'll put you on it if you have reoccurring acne - especially if you've been on Accutane before.

 

If it's cystic, I'm sure you'll have no problems, even if it's "clear" now.

 

Good luck!


In Topic: Epiduo Worth A Shot?

26 July 2013 - 08:37 AM

Is it worth a shot? Absolutely. If you're not aiming for Accutane and have cystic acne, you'll likely have to exhaust every option you have available. 

 

In my experience, all it did was irritate my skin and make it burn, but different people have different experiences. 

 

This was post-Accutane (I had a flare up after taking a medication, which eventually went away with Bactrim).

 

Good luck!


In Topic: Please Help Me Find The Reason Of My Acne

17 July 2013 - 01:45 PM

I'm on the fence about "reasons" behind acne. Yes, there are certain elements that might influence your skin, but genetically, your skin isn't likely to magically clear up with a healthy diet or exercising. 

 

The only catalyst to my post-Accutane acne was a medication, which is a biological thing. 

 

Visit a dermatologist. If you don't want to be put on medication, they will likely give you strategies to try and see if your acne clears up. Don't worry so much over the "cause", because it might be something that you can't fix without help.